Monday, August 08, 2011


Letter from haematology consultant Dr P to the GP:


MALTLymphoma, 2006
Surgical resection
Peripheral vascular disease
Barrett's oesophagus
Anaemia of unknown aetiology
Ischaemic heart disease
C-MPL +ve

FBC: Hb 9.8g/dl, WBC4.8x 10*9/1, platelets 794x I0A9/L, neutrophils 2.24x J0A9/L

Current medication: Bisoprolol, Ramipril, Amlodipine, Frusemide, Atorvastatin, Aspirin 75 mg od, Omeprazole 20 mg od

I reviewed Lord Avebury today in the clinic with his wife. His most recent bone marrow confirms that underlying haematological diagnosis is the cause of his thrombocytosis. He has a C-MPL mutation which is associated with myeloproliferative disorders and in view of his other vascular disorders and risk of TIA, I have suggested to him that we start some hydroxycarbamide. In the first instance, I would like to start him on a dose of 500 mg od. I have explained to him that the side effect profile of this is fairly negligible, but that in some patients we can see rapid reduction in the platelet count. I think, as he is due to go on holiday for ten days, we will see him immediately on his return and may at that stage increase the dose to 1 g od.

No comments: